Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Is There Any Problem With Taking Acyclovir While On HIV Meds

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Gynecological Problems and HIV/AIDS

HIV-Positive Women and Gynecological Problems Certain gynecological (GYN) conditions are more common, more serious and/or more difficult to treat in HIV-positive women than HIV-negative women. If left untreated, some GYN infections can develop into more serious conditions such as pelvic inflammatory disease (PID) or cervical cancer. Which GYN Conditions Are Most Problematic? Herpes Simplex Virus (HSV, Genital Herpes) There are many forms...
Ask the Experts

Acyclovir reducing HIV Viral Load

I was diagnosed HIV+ in March 2008. Apart from HIV1 also diagnosed with HSV1 and HPV genitally. I underwent this HIV test and was diagnosed HIV+ when I had the first outbreak of HSV - 1 (anal lesions) and HPV (anal warts) and was immediately put on...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
1. You can take it on a daily basis. I have several patients on such a regimen. However, acyclovir is NOT a substitute for a potent HIV regimen. Given your relatively normal CD4 count, it is not unreasonable to use it alone for HSV preventative... Read more »

Use of Acyclovir

Six months ago my T cells were at 360 and my doctor said I would begin meds by the end of the year. Three months ago my T cells rose to 420 and recently they were up to 462. The only thing I've done differently is to start taking (completely...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
It is common for CD4 cells to vary quite a bit and two readings that show an apparent increase (or decrease) may just be due to chance. Unless you have recurrent herpes infections that are breaking through on daily acyclovir there is no good reason... Read more »

Problem Taking My Meds

Dear Doc. I'm not sure whats wrong with me, Since 1994 I was tested positive for the hiv virus. I'ts now 2003 and I have full blown aids, I can't for the life of me, take the meds. I'm on Kaletra and trizavir, For years its been...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Side effects of medications are a common problem in the managment of therapy.There are a ton of tips, tricks and methods to minimize side effects of therapy-- when are you taking your medications? Are you taking them with meals? What type of food-... Read more »

Drug interaction with acyclovir?

I have been on sustiva and truvada for almost a year. VL was undetectable and CD4 was over 800. Then I had a herpes outbreak, so I took a 5 day course of acycovir (200mg, 5x a day) as prescribed. Shortly after, my VL was up to 3,300. Thankfully,...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
We always try to explain an anomalous viral load spike by blaming it on an intercurrent viral infection. In your case the herpes outbreak may well have been the inciting event. Herpes simplex virus can act as a trigger for activation of HIV-infected... Read more »
Connect With Others

Acyclovir - HIV Seroconversion Delay

Posted by worriedman460, 3 Replies
Ok. I did a stupid thing.
2 times oral, 2 times vaginal unprotected intercourse on New Year's eve. no excuse for it....

Anyway, I got a real quick cold a couple weeks in... cleared up within a couple weeks.
a month afterwards, i got a small lesion... Read more »

taking hiv meds to Russia and Eastern Europe

Posted by Anonymous
I'm traveling to Russia and Eastern Europe this summer. I'm concerned that I might have a problem going through customs in these countries if my HIV meds are spotted. Has anyone taken their HIV meds to these countries? What happened? Any advice?... Read more »

Itchy skin rash from sun and meds?

Posted by DJones, 5 Replies
I have been on Fluconazole, Acyclovir and Atripla for about 6 months. I noticed problems with a terrible itchy skin rash when I was in the sun when the summer began. I have stayed out of the sun or put sun block on until last Saturday I was at a... Read more »

22 poz..stopped taking meds/not disclosing status

Posted by Anonymous, 16 Replies
i was diagnosed hiv+ december 2003. i had an insane viral load of over a million. my initial cd4 was 280. i began taking medication and within 2 months i gained back the 50 pounds of weight i lost and became healthier than ive ever been before. i... Read more »